MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, PISTOL GRIP; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, PISTOL GRIP; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535PC
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection when the reportable malfunction was observed.Based on the results of the investigation, a definitive root cause could not be established.It is likely the following led to the malfunction: the tissue pad was worn away because no tissue was being grasped between the grasping section and the probe tip when the device was activated output in seal & cut mode for/after a transection of tissue.The tissue pad was excessively heated due to friction between the grasping section and the probe tip.This caused the tissue pad to be partially peeled away.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed during olympus' device inspection that the thunderbeat's insulation pad was severely worn, split, and peeling off of the device.There were no reports of patient involvement.

Brand Name
THUNDERBEAT 5 MM, 35 CM, PISTOL GRIP
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22684192
Report Number9614641-2025-01299
Device Sequence Number18557768
Product Code GEI
UDI-Device Identifier04953170308659
UDI-Public04953170308659
Combination Product (Y/N)N
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model NumberTB-0535PC
Device Lot Number38K12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown